MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, INC. MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE

ETHICON ENDO-SURGERY, INC. MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number RS271A30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Superficial (First Degree) Burn (2685); Partial thickness (Second Degree) Burn (2694)
Type of Reportable Event Serious Injury
Event or Problem Description
On may 25th, 2022 we have been informed about an incident involving a dispersive electrode.A cardiovascular procedure was performed at (b)(6) hospital (b)(6).A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unknown generator has been used.The initial user report stated: "historical perspective from surgeon mid april and early may.4 separate patients with wounds after the or.Suspicious for burns.Areas include where the pad was or where the cords were.No similarities in procedures, or staff, generators, surgeons, different lot numbers, etc.No pads were saved for analysis.The surgeon could not speak if a burn specialist has confirmed if this was thermal or chemical related yet." no further information was provided despite repeated requests.
 
Additional Manufacturer Narrative
As neither a lot number nor samples have been made available to us, no analyses of dispersive electrodes could be performed.We have requested for additional information and the involved device in the incident but have not yet received either.After several requests for further information none has been made available to us.This report is identical to the initial data from our complaint ref: (b)(4), fda medwatch report 3500a 8020045-2022-00016.However, the initial reporter insisted these were different cases and had not been duplicated.On june 15th, we have been informed "the 3rd follow-up was sent on 06/08 (to the complainent) but we didn't receive a response, this file will be closed as no device returned." no conclusion can be drawn what might have caused the incident.We therefore also close the investigation.

Brand Name
MEGADYNE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
bernhard ladner
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key14752085
Report Number8020045-2022-00017
Device Sequence Number19399073
Product Code GEI
UDI-Device Identifier39005531507778
UDI-Public(01)39005531507778
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063161
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberRS271A30
Device Catalogue Number0855C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Initial Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown